Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The Hilbert transform and maximal function for approximately homogeneous curves


Author: David A. Weinberg
Journal: Trans. Amer. Math. Soc. 267 (1981), 295-306
MSC: Primary 42B20; Secondary 42B25, 44A15
MathSciNet review: 621989
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal{H}_\gamma }f(x) = {\text{p}}{\text{.v}}{\text{.}}\int_{ - 1}^1 {f(x - \gamma (t))dt/t} $ and $ {\mathfrak{M}_\gamma }f(x) = {\sup _{1 \geqslant h > 0}}{h^{ - 1}}\int_0^h {\vert f(x - \gamma (t))\vert dt} $. It is proved that for $ f \in \mathcal{S}({{\mathbf{R}}^n})$, the Schwartz class, and for an approximately homogeneous curve $ \gamma (t) \in {{\mathbf{R}}^n}$, $ {\left\Vert {{\mathcal{H}_\gamma }f} \right\Vert _2} \leqslant C{\left\Vert f \right\Vert _2}$, $ {\left\Vert {{\mathfrak{M}_\gamma }f} \right\Vert _2} \leqslant C{\left\Vert f \right\Vert _2}$.

A homogeneous curve is one which satisfies a differential equation $ {\gamma '_1}(t) = (A/t){\gamma _1}(t)$, $ 0 < t < \infty $, where $ A$ is a nonsingular matrix all of whose eigenvalues have positive real part. An approximately homogeneous curve $ \gamma (t)$ has the form $ {\gamma _1}(t) + {\gamma _2}(t)$, where $ {\gamma _2}(t)$ is a carefully specified "error", such that $ \gamma _2^{(j)}$ is also restricted for $ j = 2, \ldots ,n + 1$. The approximately homogeneous curves generalize the curves of standard type treated by Stein and Wainger.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B20, 42B25, 44A15

Retrieve articles in all journals with MSC: 42B20, 42B25, 44A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0621989-4
PII: S 0002-9947(1981)0621989-4
Keywords: Approximately homogeneous curve, nonisotropic dilation, Hilbert transform analogue, maximal function analogue, trigonometric estimate, $ g$-function
Article copyright: © Copyright 1981 American Mathematical Society